MAUDE Adverse Event Report: WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

WICKIMED PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number PLPRO4020
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpro4020, pro surgical smoke evacuation pencil,7/8" (22mm),10ft.(3m) was being used on 2un25 and ¿we wanted to notify you that we had another burn today, however we are not 100% sure of the cause.The surgeon had a burn to their paper gown.If i had to guess, i would think inadvertent touching of the gown to the cautery pencil immediately after activation ceased.¿.There was no impact or injury for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the plpro4020, pro surgical smoke evacuation pencil,7/8" (22mm),10ft.(3m) was being used on (b)(6) 2025 and ¿we wanted to notify you that we had another burn today, however we are not 100% sure of the cause.The surgeon had a burn to their paper gown.If i had to guess, i would think inadvertent touching of the gown to the cautery pencil immediately after activation ceased.¿.There was no impact or injury for the patient or user.This report is being raised due to the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: the electrode tip may remain hot enough to cause burns after the current has been de-activated.Inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.Localized burns to the patient or physician may result from electrical currents carried through conductive objects.Current may be generated in conductive objects by direct contact with the active electrode, or by the active accessory being in close proximity to the conductive object.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Update: the device will not be returned for evaluation, but photographic evidence has been provided.Reported event ¿the surgeon had a burn to their paper gown¿ was confirmed.Root cause cannot be determined, however, based upon photos and the ifu, etc.; a possible cause of this event could be inadvertent activation.Neither the device nor photographic evidence was provided.Therefore, the reported event can not be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 30 reports, regarding 44 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised the following: the electrode tip may remain hot enough to cause burns after the current has been de-activated.Inadvertent activation or movement of the activated electrode outside of the field of vision may result in injury to the patient.Localized burns to the patient or physician may result from electrical currents carried through conductive objects.Current may be generated in conductive objects by direct contact with the active electrode, or by the active accessory being in close proximity to the conductive object.We will continue to monitor per regulatory requirements to help ensure patient safety.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH  516000
Manufacturer (Section G)
WICKIMED
4-5/f, building b
tangjiao industrial area
lilin, huizhou, prc 51600 0
CH   516000
Manufacturer Contact
robin drum
11311 concept blvd
largo, FL 33773
8653881978
MDR Report Key22306587
Report Number1320894-2025-00158
Device Sequence Number15474078
Product Code GEI
UDI-Device Identifier20845854061197
UDI-Public(01)20845854061197(17)270412(10)WM20240422
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K230547
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLPRO4020
Device Lot NumberWM20240422
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2025
Supplement Date Received by Manufacturer07/02/2025
07/11/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date07/09/2025
07/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Patient SexUnknown
Patient EthnicityNon Hispanic